Calciphylaxis induced by warfarin therapy in a patient with anti-phospholipid antibody syndrome associated with systemic lupus erythematosus.
Аннотация
Calciphylaxis is a life-threatening complication of end-stage kidney disease (ESKD) and leads to cutaneous necrosis and gangrene. Various risk factors for calciphylaxis have been reported, and warfarin therapy is a particularly strong trigger. Here we report the case of 50-year-old woman with ESKD and systemic lupus erythematosus who developed calciphylaxis after anti-thrombotic therapy, including warfarin, for ischemic skin ulcers due to arteriosclerosis obliterans and anti-phospholipid antibody syndrome. Although warfarin improved the thrombotic skin ulcers, it might also be a trigger for calciphylaxis. Discontinuation of the warfarin and the addition of low-density lipoprotein apheresis and sodium thiosulfate infusion failed to improve the gangrene; eventually, her legs had to be amputated to prevent lethal infection. The histology of the dermal and soft tissue obtained from the amputated legs showed typical findings of calciphylaxis. Warfarin is a vitamin K antagonist with inhibitory effects on the calcification of regulatory proteins, such as matrix Gla protein and fetuin-A. Therefore, the warfarin therapy might have induced calciphylaxis in our patient.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.